Erectile Dysfunction Product Warnings (From the FDA)
Erectile dysfunction (ED) can be a difficult topic to discuss, but erection problems can be a sign of health problems, such as blocked blood vessels or nerve damage from diabetes.
Many people simply turn to dietary supplements that are marketed to help with ED, or are sold as sexual enhancement products. However, undeclared ingredients in dietary supplements may pose a threat to consumers because the interaction of the analogue with some prescription drugs (such as nitroglycerin), which may lower blood pressure to dangerous levels. Consumers with diabetes, high blood pressure, high cholesterol, or heart disease often take other prescription drugs. ED is a common problem in men with these conditions, and consumers may seek these types of products to enhance sexual performance.
It is advised that those who have experienced any adverse events from sexual enhancement products to consult a health care professional. Also, if you are considering using complementary and alternative medicine (CAM), including dietary supplements, talk to your health care providers to ensure safe and coordinated care. For more information on how to talk to your provider about CAM use, see our Time to Talk campaign.
The following list of Warnings and recalls represent only a few of these types of products that are out on the market.